MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD MAXON CV; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD MAXON CV; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number 8886612711
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Codes Tissue Damage (2104); Injury (2348); Blood Loss (2597); No Code Available (3191)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a liver transplant surgery, there was a difference in thickness of needle and the suture strand.Due the issue, the duct ruptured - resulting in tissue damage, blood loss greater than 500 cc, the surgical time extended by more than 30 minutes and there was also a extension of the incision.Another device was used to complete the case.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one photograph of the device.The visual inspection of the photographs noted two needles attached to partial sutures.There were two different types of needles and sutures observed in the photographs.As no products were returned, functional testing was precluded.The root cause of the needle diameter/appearance couldn¿t be confirmed because no products were returned.A review of the device history record indicates the product was released meeting all manufacturers¿ quality release specifications at the time of manufacture.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAXON CV
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7203919
Report Number9612501-2018-00088
Device Sequence Number1174015
Product Code GAM
UDI-Device Identifier20884523002093
UDI-Public20884523002093
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K990951
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number8886612711
Device Catalogue Number8886612711
Device Lot NumberD6E2415X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2017
Initial Date Received by Manufacturer 12/20/2017
Supplement Date Received by Manufacturer03/16/2018
Initial Report FDA Received Date01/18/2018
Supplement Report FDA Received Date04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;